Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 10, 2001, 10:49 PM CDT for Sheridan County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 10:49 PM CDT (03:49 UTC)
- Expired
- Apr 10, 2001, 11:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2242 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 110350 SVRGLD KSC179-110430- BULLETIN - EAS ACTIVATION REQUESTED...CORRECTED TYPO SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1049 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN NORTHWEST KANSAS * UNTIL 1130 PM CDT * AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF TASCO...OR ABOUT 8 MILES EAST OF HOXIE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.k $$ LAT...LON 3923 10055 3916 10047 3923 10021 3953 10025 LAMMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:38 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 10, 10:38 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 938 PM MDT TUE APR 10 2001 UPDATED ZONES TO REFLECT NEW SEVERE THUNDERSTORM WATCH 124. NO OTHER CHANGES MADE AT THIS TIME. .GLD...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT (1 AM CDT) FOR ALL OF EASTERN COLORADO AND AREAS WEST OF A JENNINGS TO QUINTER KANSAS LINE FOR NORTHWEST KANSAS. ANOTHER SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR GRAHAM AND NORTON COUNTIES UNTIL 4 AM CDT. WIND ADVISORY ON WEDNESDAY FOR ALL OF NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. AWJ/LAMMERS
In the hours before
Local storm report, Apr 10, 8:19 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT TUE APR 10 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM 7 NW KIT CARSON CO 1 INCH HAIL
04/10/01 CHEYENNE REPORTED BY PUBLIC.Special weather statement, Apr 10, 8:38 PM CDT, 2 hours 11 minutes before
COZ090>092-KSZ001>003-013>015-027>029-041-042-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT TUE APR 10 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES OF EAST CENTRAL COLORADO... CHEYENNE...KIT CARSON AND YUMA COUNTIES AND FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS... CHEYENNE...SHERMAN...WALLACE...GREELEY...WICHITA...LOGAN...GOVE... THOMAS...SHERIDAN...RAWLINS AND DECATUR. THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL MIDNIGHT MDT (1 AM CDT). A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LARGE HAIL ANDT DAMAGING WINDS MAY ALSO RESULT. BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION AS NEEDED. LAMMERS
Local storm report, Apr 10, 9:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
851 PM MDT TUE APR 10 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0848 PM 8 W GOVE KS .75 INCH HAIL
04/10/01 GOVE REPORTED BY PUBLIC.
0849 PM 9 NW GOVE KS .75 INCH HAIL
04/10/01 GOVE REPORTED BY STORM
SPOTTER. HAIL COVERING
THE GROUND.Special weather statement, Apr 10, 10:21 PM CDT, 28 minutes before
KSZ004-016-110900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 921 PM MDT TUE APR 10 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS... NORTON AND GRAHAM. THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL 3 AM MDT (4 AM CDT). A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LAR@GE HAIL AND DAMAGING WINDS MAY ALSO RESULT. BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION AS NEEDED. LAMMERS
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:37 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 38 min |
| Apr 10, 10:14 PM CDT | Tornado Warning | GLD | Gove | 46 min |
| Apr 10, 11:06 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.